Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 37, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 19, 2025, 11:58 PM CDT for Atoka County, Coal County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2025, 11:58 PM CDT (04:58 UTC)
- Expired
- Apr 20, 2025, 12:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Atoka County, OK, Coal County, OK
The radar
The Norman radar (KTLX), 145 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:47 PM CDT | Tornado Watch | SPC | 5 hr |
| Apr 19, 11:33 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
546
WFUS54 KOUN 200458
TOROUN
OKC005-029-200530-
/O.NEW.KOUN.TO.W.0037.250420T0458Z-250420T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1158 PM CDT Sat Apr 19 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Coal County in southeastern Oklahoma...
North central Atoka County in southeastern Oklahoma...
* Until 1230 AM CDT.
* At 1158 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Stringtown, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Stringtown, Wardville, Atoka Reservoir, and Chockie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3441 9611 3450 9619 3468 9604 3468 9589
3466 9588 3460 9588 3459 9582
TIME...MOT...LOC 0458Z 222DEG 45KT 3449 9610
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
..speg.2 follow-up statements
099
WWUS54 KOUN 200512
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1212 AM CDT Sun Apr 20 2025
OKC029-200521-
/O.CAN.KOUN.TO.W.0037.000000T0000Z-250420T0530Z/
Coal OK-
1212 AM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR SOUTHEASTERN COAL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved into
Atoka County, therefore the tornado warning has been cancelled for
Coal County.
LAT...LON 3452 9601 3465 9606 3468 9604 3468 9589
3466 9588 3460 9588 3459 9582
TIME...MOT...LOC 0511Z 225DEG 34KT 3464 9602
$$
OKC005-200530-
/O.CON.KOUN.TO.W.0037.000000T0000Z-250420T0530Z/
Atoka OK-
1212 AM CDT Sun Apr 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTH
CENTRAL ATOKA COUNTY...
At 1211 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Wardville, moving northeast at 40 mph. Another
possible tornado was located near Chockie.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wardville, Chockie, and northeastern Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3452 9601 3465 9606 3468 9604 3468 9589
3466 9588 3460 9588 3459 9582
TIME...MOT...LOC 0511Z 225DEG 34KT 3464 9602
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
..speg.676
WWUS54 KOUN 200530
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1230 AM CDT Sun Apr 20 2025
OKC005-200539-
/O.EXP.KOUN.TO.W.0037.000000T0000Z-250420T0530Z/
Atoka OK-
1230 AM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR NORTH CENTRAL ATOKA COUNTY WILL EXPIRE AT
1230 AM CDT...
The storm which prompted the warning has moved into Pittsburg
County, therefore the warning will be allowed to expire for northern
Atoka County. However a tornado warning remains in effect for
southeastern Atoka County for a storm near Bentley.
LAT...LON 3452 9601 3465 9606 3468 9604 3468 9589
3466 9588 3460 9588 3459 9582
TIME...MOT...LOC 0529Z 222DEG 45KT 3479 9585
$$
..speg.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:48 PM CDT, 10 minutes earlier. Its key messages:
- Updated at 1144 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across eastern portions of western-north Texas into south-central and southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
Area forecast discussion, Apr 19, 11:48 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1148 PM CDT Sat Apr 19 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1144 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across
eastern portions of western-north Texas into south-central and
southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 138 PM CDT Sat Apr 19 2025
The cold front remains draped across western-north Texas into south-
central Oklahoma this morning with isentropic showers overrunning
the surface front into southern and central Oklahoma. Cool post-
frontal temperatures are expected to persist across much of Oklahoma
today, with persistent low-level moisture and stratus present.
Drizzle to light rain showers are expected to continue on and off
throughout the day across northern and western Oklahoma (behind the
front). Breaking in the clouds across portions of central and north
Texas ahead of the front is giving way to increasing temperatures
warming into the 70s. Initial convection late this afternoon will
develop along the front where a differential heating boundary exists
all the way down to the Permian Basin and up into western-north
Texas. Storms will move northeast across the Red River and into
southern and central Oklahoma this evening. Forcing for ascent and
instability will reside mostly along the front and ahead of the
boundary, respectively. Thus, there remains a small corridor across
north Texas and into southern Oklahoma where the severe threat
exists, including all hazards of large hail, damaging winds and a
tornado or two. Once storms move north of the cold front, the severe
weather threat will decrease, but large hail and damaging winds will
remain possible with the presence of elevated instability in the
cooler post-frontal airmass. Continuous showers and storms, along
with heavy rainfall rates with thunderstorms, along and south/east
of the I-44 corridor will give way to an increased potential for
flooding with widespread 2 to 3 inches of rain and localized higher
amounts up to 5+ inches possible.
As the upper trough approaches late tonight, the cold front will
begin to push southward. However, continued moist isentropic lift
coupled with the forcing from the upper low will give way to
continued shower and thunderstorm activity overnight tonight. The
severe weather threat will begin to decrease into the overnight
hours with the bulk of instability to the south. Strong to isolated
severe thunderstorms may persist with hail and damaging winds will
remain the main threats, but by the early morning hours, flooding
will become the primary hazards due to hours of continued
rainfall.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 138 PM CDT Sat Apr 19 2025
The upper trough will dig northeast across Oklahoma Sunday morning
with a Pacific front bringing in dry air from the west. Thus,
precipitation chances will diminish through the morning hours Sunday
from west to east. Lingering wrap around moisture may give way to a
few additional showers and thunderstorms across northern Oklahoma
through the early afternoon hours before all precipitation comes to
an end by Sunday evening. Clearing skies with the incoming dry
airmass will help to give way to daytime heating and highs in the
60s. Southerly return flow Monday under zonal flow aloft will give
way to pleasantly dry and warm weather with highs in the 70s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 215 AM CDT Sat Apr 19 2025
The next broad mid-level trough develops over the Western United
States early in the week, and a series of shortwaves are expected
to move toward the southern Plains in the southwest flow aloft
through the week. As these shortwaves eject toward the Plains,
areas of showers and storms will again affect the area as early as
Tuesday afternoon, with chances persisting through the remainder
of the week. Specific timing of the most widespread precipitation
may shift as we go forward as timing of individual shortwaves is
challenging this far in advance.
&&
.AVIATION...
(06Z TAFS)
Issued at 1144 PM CDT Sat Apr 19 2025
Repeated rounds of thunderstorms and heavy rain continue tonight,
particularly in southern and southeastern Oklahoma. The bulk of
the heavy rain should end between 10Z and 12Z, to be replaced by
IFR/LIFR ceilings across much of the area and winds shifting from
northerly back to easterly. A front will move west to east across
the area during the morning hours. Along the front, a final round
of showers and thunderstorms will push through. Behind the front,
winds will shift to westerly and skies will gradually become VFR.
Meister
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 56 51 63 45 / 70 100 80 0
Hobart OK 54 47 65 44 / 40 100 80 0
Wichita Falls TX 68 53 69 47 / 80 100 30 0
Gage OK 50 41 64 41 / 20 90 100 0
Ponca City OK 54 47 61 41 / 70 100 90 0
Durant OK 73 62 72 49 / 90 70 80 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
023>032-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ085-086-088>090.
&&
NEAR TERM...23
SHORT TERM...23
LONG TERM....26
AVIATION...04In the hours before
Local storm report, Apr 19, 10:12 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1012 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Tornado 3 NE Ada 34.81N 96.62W
04/19/2025 Pontotoc OK Official NWS Obs
TDS noted on KTLX.
&&
21Local storm report, Apr 19, 10:16 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1016 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM Flash Flood 1 SW Moore 35.33N 97.50W
04/19/2025 Cleveland OK Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Apr 19, 10:19 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1019 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Flash Flood 3 S Moore 35.30N 97.48W
04/19/2025 Cleveland OK Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&Local storm report, Apr 19, 10:20 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1020 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM Flash Flood 3 S Moore 35.30N 97.50W
04/19/2025 Cleveland OK Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Apr 19, 10:21 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1021 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM Hail 2 SW Ardmore 34.16N 97.16W
04/19/2025 M1.00 Inch Carter OK Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 19, 10:23 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1023 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM Flood 2 N Ardmore 34.21N 97.14W
04/19/2025 Carter OK Public
Report from mPING: River/Creek overflowing;.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:09 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Apr 19, 7:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | OUN | Jefferson, Love | 42 min |
| Apr 19, 7:57 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Apr 19, 8:11 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Apr 19, 8:12 PM CDT | Special Weather Statement | OUN | McClain | 33 min |
| Apr 19, 8:20 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 40 min |
| Apr 19, 8:30 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Apr 19, 8:31 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 8 hr |
| Apr 19, 8:41 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Apr 19, 8:47 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Love | 9 hr |
| Apr 19, 8:55 PM CDT | Tornado Warning | OUN | Carter, Love | 50 min |
| Apr 19, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 46 min |
| Apr 19, 9:02 PM CDT | Tornado Warning | OUN | Carter | 43 min |
| Apr 19, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 44 min |
| Apr 19, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 42 min |
| Apr 19, 9:21 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Apr 19, 9:21 PM CDT | Tornado Warning | OUN | Garvin, Murray, Pontotoc | 25 min |
| Apr 19, 9:28 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 47 min |
| Apr 19, 9:34 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Apr 19, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 41 min |
| Apr 19, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 39 min |
| Apr 19, 9:37 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 38 min |
| Apr 19, 9:38 PM CDT | Tornado Warning | OUN | Love | 37 min |
| Apr 19, 9:41 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 5 hr |
| Apr 19, 9:46 PM CDT | Tornado Warning | OUN | Pontotoc | 44 min |
| Apr 19, 9:57 PM CDT | Tornado Warning | OUN | Johnston, Murray | 33 min |
| Apr 19, 10:02 PM CDT | Tornado Warning | OUN | Pontotoc, Seminole | 28 min |
| Apr 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 3 more | 67 min |
| Apr 19, 10:08 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 37 min |
| Apr 19, 10:14 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall | 7 hr |
| Apr 19, 10:18 PM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 42 min |
| Apr 19, 10:31 PM CDT | Tornado Warning | OUN | Bryan, Love, Marshall | 29 min |
| Apr 19, 10:33 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 4 hr |
| Apr 19, 10:37 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 53 min |
| Apr 19, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc, Seminole | 65 min |
| Apr 19, 10:41 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more | 6 hr |
| Apr 19, 10:45 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 45 min |
| Apr 19, 10:52 PM CDT | Tornado Warning | OUN | Bryan, Marshall | 23 min |
| Apr 19, 10:55 PM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Marshall | 35 min |
| Apr 19, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 23 min |
| Apr 19, 11:10 PM CDT | Tornado Warning | OUN | Johnston | 20 min |
| Apr 19, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 57 min |
| Apr 19, 11:21 PM CDT | Tornado Warning | OUN | Bryan | 39 min |
| Apr 19, 11:23 PM CDT | Tornado Warning | OUN | Coal, Hughes | 41 min |
| Apr 19, 11:26 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 49 min |
| Apr 19, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 34 min |
| Apr 19, 11:45 PM CDT | Tornado Warning | OUN | Hughes | 19 min |
| Apr 19, 11:54 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 51 min |
| Apr 20, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 44 min |
| Apr 20, 12:55 AM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| Apr 20, 1:18 AM CDT | Tornado Warning | OUN | Love | 27 min |
| Apr 20, 1:38 AM CDT | Tornado Warning | OUN | Carter, Love, Marshall | 18 min |
| Apr 20, 1:55 AM CDT | Special Weather Statement | OUN | Johnston | 35 min |
| Apr 20, 2:36 AM CDT | River Flood Advisory | OUN | Love | 41 hr |
| Apr 20, 2:42 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Apr 20, 3:19 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 2 hr |
| Apr 20, 5:40 AM CDT | Areal Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 3 hr |
| Apr 20, 8:21 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 12 hr |
| Apr 20, 8:26 AM CDT | River Flood Warning | OUN | Bryan | 18 hr |
| Apr 20, 10:00 AM CDT | Special Weather Statement | OUN | Hughes | 30 min |
| Apr 20, 10:25 AM CDT | Special Weather Statement | OUN | Hughes | 20 min |
| Apr 20, 11:34 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Hughes | 26 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.